Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 28, 1997, 7:32 PM CDT for Livingston County, Kentucky. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 1997, 7:32 PM CDT (00:32 UTC)
- Expired
- May 28, 1997, 9:00 PM CDT
- In force
- 88 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Livingston County, KY
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 290031 FFWPAH KYC083-139-157-145-290200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 732 PM CDT WED MAY 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...GRAVES COUNTY...SOUTHERN LIVINGSTON COUNTY ...MARSHALL COUNTY...EASTERN MCCRACKEN COUNTY AT 725 PM CDT...DOPPLER RADAR INDICATED A SLOW MOVING LINE OF THUNDERSTORMS EXTENDING FROM FULTON COUNTY TO REIDLAND TO NEAR MARION KENTUCKY. THESE THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN AS THEY DRIFT SLOWLY EAST. THIS ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING THAT IS ALREADY OCCURRING OVER MUCH OF THE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABTANDONED QUICKLY. MOVE TO HIGHER GROUND. LAMM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 28, 1:12 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, May 28, 1:12 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED MAY 28 1997 ...THE FORECAST CHALLENGE FOR TONIGHT WILL BE...HOW LONG THE SHOWER AND THUNDERSTORM ACTIVITY WILL LAST AND ITS EFFECT ON TEMPERATURES ACROSS THE AREA... 17Z SURFACE CHART SHOWS THAT THE LOW PRESSURE SYSTEM HAS MOVED INTO SIL NEAR MVN. THE WARM FRONT EXTENDED FROM THERE TO JUST SOUTH OF EVV. THE TRAILING COLD FRONT EXTENDED SOUTH FROM THE LOW TO JUST EAST OF UNO MO. MOVEMENT OF THE LOW PRESSURE SYSTEM IS CONSISTENT WITH THE ETA MODEL MOVEMENT WHICH WAS FOLLOWED. THE LOW IS EXPECTED TO BE OVER NORTHERN IL BY 12Z THURSDAY...SO THE TRAILING COLD FRONT WILL BE SLOW TO MOVE EAST OF THE FA ONLY REACHING WKY BY 12Z THURSDAY. AS A RESULT...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FOR MOST OF THE NIGHT ACROSS THE FA WITH THE BEST CHANCE EAST OF THE MISSISSIPPI RIVER. SOME OF THE STORMS MAY BECOME SEVERE THIS EVENING AS THE FA IS IN A SLIGHT RISK FOR SEVERE WEATHER. WITH THE TROPICAL AIRMASS AND DRY AIR IN THE MID LEVELS EXPECTED TO MOVE EAST INTO THE AREA TONIGHT WITH THE APPROACH OF THE COLD FRONT...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. DUE TO THE PROXIMITY OF THE LOW AN ISOLATED TORNADO CANNOT BE RULED OUT. LIMITING FACTORS ARE THE LACK OF SUNSHINE AND THE WEAK WIND FIELDS. SATELLITE SHOTS SHOW MOST OF THE FA WITH CLOUDY SKIES WITH SOME BREAKS OVER WESTERN KENTUCKY. IF CLEARING BECOMES WIDESPREAD ACROSS THE FA...SEVERE THUNDERSTOR@MS WILL BECOME MORE PROBABLE. WITH CLOUDY SKIES EXPECTED OVERNIGHT...WARMER FWC NUMBERS WERE PREFERED OVER ALL THE AREA EXPECT SOUTHEAST MISSOURI WHERE WITH FRONTAL PASSAGE ...COOLER FAN NUMBERS WERE FAVORED THERE. ML/GL
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:32 PM CDT | Flash Flood Warning | PAH | Graves, McCracken, Marshall | 88 min |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.